Universidad Complutense de Madrid
E-Prints Complutense

On tail behavior in Bayesian location inference

Impacto

Downloads

Downloads per month over past year

Main Yaque, Paloma and Navarro Veguillas, Hilario (1997) On tail behavior in Bayesian location inference. Statistics and probability letters, 35 (4). pp. 363-370. ISSN 0167-7152

[img] PDF
Restringido a Repository staff only

395kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0167715297000345


URLURL Type
http://www.sciencedirect.com/Publisher


Abstract

The asymptotic behavior in the right tail of the hazard rate function is considered to compare probability distributions. Using this tail ordering, the position of the posterior distribution with respect to the prior and the likelihood distributions is analyzed for a Bayesian location problem, and it is proved that, under rather general conditions, the posterior distribution is equivalent to the lightest-tailed distribution, except when both the likelihood and the prior are very heavy-tailed distributions. The relationship between the posterior distributions based on random samples of sizes n and 1, respectively, is also studied, as well as its dependence on the relative position of the prior distribution and the model for observations in the hazard rate scale.


Item Type:Article
Uncontrolled Keywords:Bayesian analysis; hazard rate; location parameter; tail orderings
Subjects:Sciences > Mathematics > Applied statistics
ID Code:16484
Deposited On:21 Sep 2012 08:18
Last Modified:19 Feb 2019 12:03

Origin of downloads

Repository Staff Only: item control page